Alert archive / Texas / River Flood Warnings in 2024

River Flood Warning 21, NWS Fort Worth, TX

March 24, 2024Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 24, 2024, 8:57 AM CDT for Dallas County, Texas. It took effect at Mar 25, 2024, 5:45 PM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Mar 24, 2024, 8:57 AM CDT (13:57 UTC)
In effect from
Mar 25, 2024, 5:45 PM CDT
Expired
Mar 26, 2024, 3:00 PM CDT
In force
21 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 26.72 ft at Mar 26, 2024, 12:00 AM CDT.

actionminormoderate203003/2403/2503/2603/27
Action stage
29 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

582 
WGUS44 KFWD 241357
FLWFWD

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
857 AM CDT Sun Mar 24 2024

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Trinity River At Dallas affecting Dallas County.

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.

&&

TXC113-250800-
/O.NEW.KFWD.FL.W.0020.240325T1132Z-240326T0153Z/
/DWRT2.1.ER.240325T1132Z.240325T1300Z.240325T1352Z.NO/
857 AM CDT Sun Mar 24 2024

...FLOOD WARNING IN EFFECT FROM MONDAY MORNING TO TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...White Rock Creek near White Rock Creek At Greenville Ave.

* WHEN...From Monday morning to tomorrow evening.

* IMPACTS...At 84.0 feet, Minor flooding will occur near the creek. 
  Bike paths downstream of the gage will be flooded. Water 
  approaches ball fields at Emmett Conrad High School.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Sunday the stage was 70.8 feet.
  - Bankfull stage is 84.0 feet.
  - Flood stage is 84.0 feet.
  - Forecast...The river will briefly rise above flood stage to
    near 85.4 feet tomorrow morning due to expected rainfall
    tonight. It will fall below flood stage tomorrow morning or
    early afternoon.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
      3279 9677 3285 9677


$$

TXC113-250800-
/O.NEW.KFWD.FL.W.0021.240325T2245Z-240326T2000Z/
/DALT2.1.ER.240325T2245Z.240326T0200Z.240326T0800Z.NO/
857 AM CDT Sun Mar 24 2024

...FLOOD WARNING IN EFFECT FROM MONDAY AFTERNOON TO TUESDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Trinity River at Dallas.

* WHEN...From Monday afternoon to Tuesday afternoon.

* IMPACTS...At 30.0 feet, Minor lowland flooding will begin. The 
  pasture lands near the river will flood. Trails along the river 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Sunday the stage was 19.1 feet.
  - Bankfull stage is 30.0 feet.
  - Flood stage is 30.0 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow afternoon to a crest of 30.6 feet. It will then fall
    below flood stage early Tuesday morning


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687


$$

Sanchez
1 follow-up statement
780 
WGUS84 KFWD 250146
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
846 PM CDT Sun Mar 24 2024

...The Flood Warning continues for the following rivers in Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Trinity River At Dallas affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.

&&

TXC113-250300-
/O.CAN.KFWD.FL.W.0021.240325T2245Z-240325T0146Z/
/DALT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 PM CDT Sun Mar 24 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Trinity River At Dallas.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Sunday the stage was 18.8 feet.
  - Bankfull stage is 30.0 feet.
  - Forecast...The river is expected to rise to a crest of 27.2
    feet late tomorrow evening.


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687


$$

TXC113-252000-
/O.EXT.KFWD.FL.W.0020.240325T1020Z-240326T0108Z/
/DWRT2.1.ER.240325T1020Z.240325T1200Z.240325T1308Z.NO/
846 PM CDT Sun Mar 24 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...White Rock Creek near White Rock Creek At Greenville Ave.

* WHEN...From late tonight to tomorrow evening.

* IMPACTS...At 88.0 feet, Moderate flooding will occur along the 
  creek. Ball fields at Moss Park are completely flooded.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Sunday the stage was 70.8 feet.
  - Bankfull stage is 84.0 feet.
  - Flood stage is 84.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 86.6 feet tomorrow morning. It
    will then fall below flood stage tomorrow morning.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
      3279 9677 3285 9677


$$

Stalley

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 24, 5:58 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Mar 24, 5:58 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
558 AM CDT Sun Mar 24 2024

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

The biggest change to the forecast this morning was to expand the
Wind Advisory to include McLennan, Coryell, and Lampasas counties.
The latest data indicated the stronger winds expanding a little
deeper into Central Texas this afternoon. The remainder of the
discussion below is still on-track.

Bonnette

Previous Discussion:
/Sunday and Monday/

Multiple weather systems will impact the region the next couple
days. An expansive upper-trough over the Western CONUS will send a
few shortwave troughs east, promoting rapid pressure falls along
the leeside of the Rockies over the next 24 hours. South winds
will increase in response to the rapid pressure drop to our
northwest. This will be especially true by mid-morning when the
boundary layer fully-mixes. A Wind Advisory was issued for most of
our area along and west of I-35 where winds of 20-30 mph and
occasional gusts of 40 mph are expected today. Most of Central and
East Texas will still experience gusty winds today, but not quite
to our advisory level. The strongest wind speeds will take place
from about noon to 5PM. A few locations across Western North Texas
could receive gusts up to 50 mph during this time.

South winds will transport warm and moist air north today and this
evening. A leading shortwave trough will move across the region
late this morning into the early afternoon and develop isolated to
scattered showers across North Texas. This precip will fall from
a cloud deck ~10 kft high, so we have capped PoPs at 30% with this
activity. The threat of lightning with the leading wave is less
than 10%. As the leading shortwave races east, a dryline will
become prominent over the Big Country just to our west. Convective
initiation is expected along this boundary late in the day near
Wichita Falls/Abilene. Strong forcing along the surface boundary
aided by a secondary shortwave trough will allow for rapid upscale
growth into a linear system as the storms move into our forecast
area this evening. Expect a line of storms to move from west to
east overnight, moving across the I-35 corridor after midnight and
moving into East Texas near sunrise. Trailing stratiform precip
will continue for several hours before drier air moves in behind
the storms early Monday morning.

While there will be sufficient moisture for rain/storms, there
isn't enough to support robust surface-based instability. Given
the vast amount of shear...we're looking at a situation where
individual updrafts get sheared apart and struggle to organize
and therefore, keep the threat of severe weather low. The highest
severe threat will be across Western North Texas where a hail/wind
threat exists with the initial storms that develop and along the
line of storms as it starts to move into our area. The hail threat
will end quickly, but a few strong wind gusts will remain possible
until the line moves east of I-35. There is a non-zero threat of
tornadoes across Western North Texas given the impressive amount
of low-level shear, but meager 0-3 km instability is lessening our
concern about tornadoes with this system.

As the line and trailing stratiform precip move into East Texas
Monday, drier air will move in. The pacific front/dryline won't
move through until about mid-morning. Negligible cold advection
behind this boundary will result in much warmer temperatures
Monday afternoon, particularly across Central Texas where
downslope flow is maximized. Meanwhile, a stronger cold front
will move into North Texas late in the afternoon. While the low-
level moisture will be scoured by the earlier frontal passage,
there will still be sufficient mid-level moisture to develop
isolated (very) elevated showers late in the day along the upper
front. A few lightning strikes will be possible given the steep
mid-level lapse rates, but the coverage of any convective activity
late Monday afternoon will be less than 10%.

Bonnette

&&

.LONG TERM... /Issued 311 AM CDT Sun Mar 24 2024/
/Monday Night and Beyond/

The cold front will have pushed through most of Central Texas by
late Monday evening. Brisk north-northwesterly winds will usher in
temperatures in the mid-30s to mid-40s by Tuesday morning. A
chilly day is expected on Tuesday with afternoon highs in the mid-
to upper 50s north of I-20 and the low to mid-60s south of I-20
(roughly 10-15 degrees below-average for this time of year). On
Wednesday, a rapidly-progressing mid-level shortwave will round
the base of broadscale troughing finally pushing toward the
eastern CONUS. Isolated to scattered rain showers will be possible
during the day Wednesday as this compact system quickly shifts
overhead. A dry layer of air beneath ~5000-6000 ft will likely
keep rainfall totals on the lighter side (generally less than
0.10"). Steepening mid-level lapse rates will lead to areas of
200-400 J/kg MUCAPE and increase the potential for a few lightning
strikes with this activity Wednesday afternoon.

As this system shifts to the east, broad mid-/upper-level ridging
will set-up over the Plains and keep a dry forecast over North and
Central Texas through at least Saturday. Winds will turn
southerly, and a warm-up will ensue into the latter portions of
the week. Expect afternoon highs in the low 70s by Thursday with
highs approaching 80 degrees by Friday and Saturday. Long-range
guidance is hinting at another frontal system approaching North
Texas early next week in the Day 7-8 timeframe which could
increase rain chances across the region. Currently, ~50% of the
ECMWF ensemble members and ~65% of the GEFS members show
measurable precipitation over North Texas early next week.

Langfeld

&&

.AVIATION... /NEW/
/12Z TAFs/

VFR and gusty southeast flow will prevail through the morning. We
had thought stratus would engulf the region early this morning,
but that has not been the case thus far. We do expect stratus to
develop...but it will likely be VFR and not build in until later
this morning.

Gusty south flow will continue through the afternoon and evening.
The strongest wind speeds are expected between 19-01Z when gusts
to 35 kts will be possible.

Scattered showers will be possible late this morning/early this
afternoon. While most of this activity will remain north of the
D10 terminals, isolated showers will be possible within the D10
airspace through ~20Z. A lull in precip is expected for most of
the afternoon until storms develop to our west this evening.
Storms should initiate near SPS/ABI between 23-01Z. The storms
should then form a line and move through D10 and ACT after
midnight. We are more confident of terminal impacts at the D10
terminals, therefore have included a TS TEMPO in all D10 TAFs
but not ACT.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    70  56  74  42  59 /  20 100  30  10   0
Waco                71  57  75  43  61 /   0 100  60   0   0
Paris               65  57  69  39  57 /  20 100 100  10   0
Denton              67  56  72  36  58 /  20 100  30  10   0
McKinney            68  56  72  39  58 /  20 100  50  10   0
Dallas              69  56  74  42  60 /  20 100  40  10   0
Terrell             69  57  72  41  58 /  20 100  90   5   0
Corsicana           72  58  75  44  61 /   5 100  90   5   0
Temple              71  56  76  43  63 /   0 100  60   0   0
Mineral Wells       70  55  73  37  61 /  10 100  10  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for TXZ091>093-100>104-
115>119-129>134-141>145-156-157-159.

&&
Hazardous weather outlook, Mar 24, 5:40 AM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
540 AM CDT Sun Mar 24 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251045-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
540 AM CDT Sun Mar 24 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
20-30 mph winds with gusts of 40-45 mph are expected for locations
near and west of I-35 today. Unsecured loose objects may be blown
around by the wind. Driving on area roadways may become difficult
for high-profile vehicles.

A line of thunderstorms will move through North and Central Texas
tonight and early tomorrow morning from west to east. An isolated
hail and damaging wind threat will exist west of I-35 tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Isolated thunderstorms are possible Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:57 AM CDTRiver Flood WarningFWDDallas23 hr
Mar 24, 9:01 AM CDTRiver Flood WarningFWDHunt, Rockwall53 hr
Mar 24, 9:01 AM CDTRiver Flood WarningFWDHunt53 hr

Nearby

River Flood Warnings in Texas, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.